PARABOLIC ADHESIVE LOADING OF A FLEXIBLE RAFT FOUNDATION

Consideration is given to the axisymmetric problem of A parabolically loaded circular raft in adhesive contact with the horizontal surface of a homogeneous isotropic elastic half-space. The raft is assumed to be completely flexible in bending but also to have an infinite in-plane stiffness, thereby preventing any horizontal displacements occurring within the contact area. The application of standard integral transform methods gives rise to a pair of dual integral equations, whose solution enables the stresses and displacements throughout the half-space to be determined. A more direct alternative method is then used to obtain the surface stresses and displacements relating to completely adhesive contact, and is subsequently extended to give an approximate solution for the case of partial slip. (A) /TRRL/

Media Info

  • Features: Figures; References;
  • Pagination: p. 511-525
  • Serial:
    • GEOTECHNIQUE
    • Volume: 26
    • Issue Number: 3
    • Publisher: Thomas Telford Limited
    • ISSN: 0016-8505

Subject/Index Terms

Filing Info

  • Accession Number: 00147473
  • Record Type: Publication
  • Source Agency: Transport and Road Research Laboratory (TRRL)
  • Report/Paper Numbers: Analytic
  • Files: ITRD, TRIS
  • Created Date: Sep 20 1977 12:00AM